Format

Send to

Choose Destination
See comment in PubMed Commons below
Nephrol Dial Transplant. 2010 Jun;25(6):2028-32. doi: 10.1093/ndt/gfq160. Epub 2010 Mar 19.

Myocardial infarction is a complication of factor H-associated atypical HUS.

Author information

1
Centre de néphrologie et transplantation rénale, AP-HM, Hôpital de la Conception, Université de la Méditerranée, Marseille, France.

Abstract

Cardiac complications are frequently seen in thrombotic thrombocytopaenic purpura related to ADAMTS13 deficiency. We describe the case of a 43-year-old woman who was diagnosed with an atypical haemolytic-uraemic syndrome (aHUS) associated with a pathogenic mutation in the factor H gene (C623S). After 15 days of treatment, she suffered a sudden cardiac arrest and died despite intensive resuscitation attempts. She showed only one cardiovascular risk factor, hypercholesterolaemia. Her sudden death was secondary to cardiac infarction related to a coronary thrombotic microangiopathy. This is the first case of aHUS related to a mutation in the factor H gene associated with cardiac microangiopathy. This case emphasizes the need to screen for cardiac complication during the treatment of aHUS.

PMID:
20305136
DOI:
10.1093/ndt/gfq160
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Silverchair Information Systems
    Loading ...
    Support Center